Is Weight gain a problem having B12 injections?

Hello,

I have recently been diagnosed with B12 deficiency and have to take injections for the rest of my life. Thankfully I have been feeling much better since being diagnosed and given the B12 injections. However I have noticed I have started to gain weight and just wondering is it because my appetite has come back and I am simply eating too much! Or could the B12 deficiency have something to do with it?

Many thanks

Sian G

2 Replies

oldestnewest
  • Hi Sian,

    I do find after a B12 injection my appetite increases, and my body digest my food better (having IBS type problems), but it only last some 4 days, I will gain weight and then lose it again. For me weight gain is good, am thin...Iron and folate do the same to me. But one of the symproms of being anaemic is loss of appetite, so it makes sense. I've tried to look up why, all very dificult to understand for me, but B12 is obviously essential in metabolisme of carbs, protein etc.

    Kind regards,

    Marre.

  • Hi Marre,

    Many thanks for answering my question. Much appreciated. I am trying to be more careful now that my appetite has come back! I hadn't realised I was deficient and blamed it on other things, stress in work etc. I am feeling so much better now and no longer aching all over or feeling so tired.

    Best wishes

    Sian G

You may also like...